# SDR 96ZZZX666

- Difficulty date: September 15, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N9132Y
- Make and model: Piper PA-31-310
- Aircraft serial: 31178
- System (JASC): 2842 · Fuel Quantity Sensor
- Part: Sender
- Part number: 4064803
- Condition: Wrong Part
- Location: Main Otbd
- Component: 40518XX
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

A MECHANIC WAS PERFORMING MX RUN-UP ON A STRAIGHT NAVAJO, WHEN BOTH ENGINES QUIT DUE TO FUEL STARVATION.  PRIOR TO THE RUN, HE HAD CHECKED FUEL QUANTITY INDICATORS, WHICH SHOWED ONE-FOURTH TANK IN EACH MAIN TANK.  THE MAIN (INBOARD) TANK HAS 2 SENDERS, AN INBOARD (40648-03) AND AN OUTBOARD (40648-02);  INBOARD SENDER IS LONGER THAN OUTBOARD.  INVESTIGATION SHOWED THAT IN THIS ACFT, THE 2 SENDERS HAD BEEN SWITCHED.  WHEN LONGER SENDER IS PUT IN OUTBOARD LOCATION, IT WILL HIT BOTTOM OF TANK, GIVING A FALSE ONE-FOURTH FULL INDICATION.  THIS IS SECOND TIME THIS CONDITION HAS BEEN FOUND IN THE LAST 6 WEEKS.  WHILE BOTH INCIDENTS INVOLVED 31-310'S, PARTS, & POTENTIAL FOR PROBLEM, IS SAME IN PA31350 CHIEFTANS.
